Alert archive / Texas / Tornado Warnings in 1995

Tornado Warning 19, NWS Amarillo, TX

June 2, 1995Parmer County, Texas

NWS Amarillo, TX issued this tornado warning at Jun 2, 1995, 6:45 PM CDT for Parmer County, Texas. It was in force for 30 min.

The area

The counties it named.

The facts

Issued
Jun 2, 1995, 6:45 PM CDT (23:45 UTC)
Expired
Jun 2, 1995, 7:15 PM CDT
In force
30 min
Issued by
NWS Amarillo, TX
Area
Whole counties

County Parmer County, TX

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 1995-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 352 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 1995-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
352 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1703 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KAMA 022346
TORAMA
TXC369-030015-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
645 PM CDT FRI JUN 2 1995
 
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  715 PM CDT
FOR THE PEOPLE IN THE FOLLOWING LOCATION...
 
IN THE TEXAS PANHANDLE
 
   ...NORTHERN PARMER COUNTY
 
TORNADO ON THE SOUTH SIDE OF FRIONA. RESIDENTS OF FRIONA TAKE SHELTER
IMMEDIATELY.
 
 
IF YOU LIVE IN A HOME OR APARTMENT...SEEK SHELTER IN THE INNERMOST
PORTION OF THE BUILDING ON THE LOWEST FLOOR. GET TO A BASEMENT IF
ONE IS AVAILABLE. AVOID WINDOWS AND PROTECT YOUR BODY FROM FLYING
DEBRIS WITH CUSHIONS...BLANKETS OR PILLOWS. IF SIRENS GO OFF...DO
NOT RUN OUTSIDE. THE SIRENS MEAN YOU ARE IN DANGER. SEEK SHELTER.
 
 
 
&

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 2, 3:15 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jun 2, 3:15 PM CDT, 3 hours 30 minutes before
FPUS3 KAMA 021954
AFDAMA

TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CDT FRI JUN 02 1995

ALL CONDITIONS ARE FAVORABLE FOR 60 HRS OF SHOWERS AND
THUNDERSTORMS.  MODELS CONTINUE TO ROTATE UPPER LEVEL VORT CENTERS
AROUND THE UPPER LOW IN UTAH.  THE FIRST OF THESE SHOULD TRIGGER
THUNDERSTORMS IN THE WESTERN ZONES THIS AFTERNOON AND EVENING.
WIDELY SCATTERED SEVERE THUNDERSTORMS HAVE BEEN DEVELOPING ALL
MORNING IN THE CENTRAL PANHANDLE AND SOUTHEAST PANHANDLE.  STRONGER
INFLOW WINDS THIS AFTERNOON AND EVENING ARE HELPING TO BUILD THE
STORMS TO THE EXTENT THAT WE ARE GETTING MANY REPORTS OF QUARTER
SIZE HAIL.  HAIL AND VERY HEAVY RAINFALL ARE THE MAJOR THREATS WITH
THESE STORMS.  VERY LITTLE IF ANY ROTATION IS EVIDENT.  NGM
GUIDANCE LOOKS TO BE DROPPING THE POPS TOO QUICKLY.  WILL HOLD 50
PERCENT TONIGHT INTO SATURDAY.

IN THE LONGER RANGES THE AIRMASS WILL REMAIN UNSTABLE THROUGH THE
WEEKEND AND INTO THE EARLY PART OF THE WEEK.  THE ENTIRE SYSTEM
WILL BE VERY SLOW TO MOVE OUT OF THE PLAINS...CONSEQUENTLY THERE
WILL BE A SERIES OF LOWS AND TROUGHS MOVING THROUGH THE PANHANDLES
TO TRIGGER CONVECTION.  NORMAL AFTERNOON HEATING AT THIS TIME OF
THE YEAR WILL ALSO BE A GOOD TRIGGER FOR THUNDERSTORMS.  WILL HOLD
AT LEAST SLIGHT CHANCE POPS THROUGH TUES.

PRELIMINARY CCF:
AMA TE 060/078 058/080 057 554
DHT TE 056/075 054/079 054 553

.AMA...FLASH FLOOD WARNING CARSON COUNTY.
.OK...NONE.

COPLEY

In the hours before

Special weather statement, Jun 2, 1:00 PM CDT, 5 hours 45 minutes before
OKZ001>003-TXZ001>026-030500-

TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT FRI JUN 02 1995

THERE IS A MODREATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT OVER THE SOUTHERN THIRD OF THE TEXAS PANHANDLE. THE MODERATE
RISK AREA IS ALONG AND SOUTH OF A LINE EXTENDING FROM FARWELL TO
AMARILLO TO CHILDRESS. ALL OF THE OKLAHOMA PANHANDLE AS WELL AS THE
REMAINDER OF THE TEXAS PANHANDLE IS UNDER A SLIGHT RISKE OF SEVERE
THUNDERSTORMS FOR THIS AFTERNOON AND TONIGHT.

A VERY MOIST AND UNSTABLE ATMOSPHERE WAS IN PLACE ACROSS THE
PANHANDLES THIS AFTERNOON. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER
SOUTHERN NEVADA IS FORECAST TO BEGIN MOVING TOWARDS THE CENTRAL AND
SOUTHERN ROCKIES THIS EVENING AND TONIGHT. AT THE SAME TIME...THE
DRYLINE WAS LOCATED OVER EASTERN NEW MEXICO...GENERALLY EXTENDING
FROM LAS VEGAS SOUTH TO WEST OF ROSWELL. THIS FEATURE IS EXPECTED TO
MOVE SLOWLY EAST THIS AFTERNOON TO THE TEXAS/NEW MEXICO STATE LINE.
THESE FEATURES WILL CAUSE ADDITIONAL THUNDERSTORM DEVELOPMENT LATER
THIS AFTERNOON INTO TONIGHT.

SOME OF THE THUNDERSTORMS WHICH FORM WILL HAVE THE POTENTIAL TO
BECOME SEVERE...WITH LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY
RAINS WHICH MAY LEAD TO FLOODING OR FLASH FLOODING ANTICIPATED. IN
ADDITION...ATMOSPHERIC WIND PROFILES ARE FORECAST TO BECOME MORE
FAVORABLE FOR THE DEVELOPMENT OF TORNADOES...PARTICULARLY IN THE
MODERATE RISK AREA.

SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE ENTIRE TEXAS
AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR LIKELY
ACTIVATION LATER THIS AFTERNOON OR TONIGHT.

ANDRADE
Local storm report, Jun 2, 3:24 PM CDT, 3 hours 21 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO, TX
330 PM CDT FRI JUN 02 1995

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1040 AM    DUMAS                     TX   QUARTER SIZE HAIL RPTD
06/02/95   MOORE                          BY SHERIFFS OFFICE

1046 AM    ALIBATES NAT'L MONUMENT   TX   GOLFBALL SIZE HAIL RPTD
06/02/95   POTTER                         BY LAKE MEREDITH RANGERS

1106 AM    4SW FRITCH                TX   DIME SIZE HAIL RPTD BY
06/02/95   POTTER/CARSON                  SKYWARN SPOTTER

1115 AM    4SW FRITCH                TX   GOLFBALL SIZE HAIL COVERING
06/02/95   POTTER/CARSON                  ROAD RPTD BY DPS TROOPERS

1215 PM    5W MCBRIDE                TX   DIME SIZE HAIL RPTD BY
06/02/95   CARSON                         SKYWARN SPOTTER

1217 PM    10S BORGER                TX   QUARTER SIZE HAIL RPTD BY
06/02/95   CARSON                         SKYWARN SPOTTER

1217 PM    2E TELL                   TX   NICKEL SIZE HAIL RPTD BY
06/02/95   CHILDRESS                      TV MET

1221 PM    2E TELL                   TX   QUARTER SIZE HAIL RPTD BY
06/02/95   CHILDRESS                      SKYWARN SPOTTER

1225 PM    3 S OF BORGER             TX   QUARTER SIZE HAIL RPTD
06/02/95   CARSON                         BY SKYWARN SPOTTER

0127 PM    WHITEDEER                 TX   DIME SIZE HAIL RPTD BY
06/02/95   CARSON                         SKYWARN SPOTTER

0205 PM    HWY 136 AND ALIBATES      TX   GOLFBALL SIZE HAIL 2" DEEP
06/02/95   POTTER                         RPTD BY LAKE MEREDITH RANGER

GARCIA
Local storm report, Jun 2, 3:30 PM CDT, 3 hours 15 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO, TX
330 PM CDT FRI JUN 02 1995

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1040 AM    DUMAS                     TX   QUARTER SIZE HAIL RPTD
06/02/95   MOORE                          BY SHERIFFS OFFICE

1046 AM    ALIBATES NAT'L MONUMENT   TX   GOLFBALL SIZE HAIL RPTD
06/02/95   POTTER                         BY LAKE MEREDITH RANGERS

1106 AM    4SW FRITCH                TX   DIME SIZE HAIL RPTD BY
06/02/95   POTTER/CARSON                  SKYWARN SPOTTER

1115 AM    4SW FRITCH                TX   GOLFBALL SIZE HAIL COVERING
06/02/95   POTTER/CARSON                  ROAD RPTD BY DPS TROOPERS

1215 PM    5W MCBRIDE                TX   DIME SIZE HAIL RPTD BY
06/02/95   CARSON                         SKYWARN SPOTTER

1217 PM    10S BORGER                TX   QUARTER SIZE HAIL RPTD BY
06/02/95   CARSON                         SKYWARN SPOTTER

1217 PM    2E TELL                   TX   NICKEL SIZE HAIL RPTD BY
06/02/95   CHILDRESS                      TV MET

1221 PM    2E TELL                   TX   QUARTER SIZE HAIL RPTD BY
06/02/95   CHILDRESS                      SKYWARN SPOTTER

1225 PM    3 S OF BORGER             TX   QUARTER SIZE HAIL RPTD
06/02/95   CARSON                         BY SKYWARN SPOTTER

0127 PM    WHITEDEER                 TX   DIME SIZE HAIL RPTD BY
06/02/95   CARSON                         SKYWARN SPOTTER

0205 PM    HWY 136 AND ALIBATES      TX   GOLFBALL SIZE HAIL 2" DEEP
06/02/95   POTTER                         RPTD BY LAKE MEREDITH RANGER

GARCIA

:?$76SnvqNiF'*K
Special weather statement, Jun 2, 4:11 PM CDT, 2 hours 34 minutes before
TXZ001-002-006-007-011-012-016-017-021-022-OKZ002-NMZ007-013-021-
020-022215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
411 PM CDT (311 PM MDT) FRI JUN 2 1995

THE NATIONAL SEVERE STORMS FORECAST CENTER HAS ISSUED A TORNADO WATCH
EFFECTIVE FRIDAY AFTERNOON AND EVENING THROUGH 10 PM CDT.

THE COUNTIES OF TEXAS INCLUDED IN THIS WATCH ARE:

DALLAM          HARTLEY                 MOORE           SHERMAN

DEAF SMITH      OLHAM                   POTTER          RANDALL

CASTRO          PARMER

IN OKLAHOMA:

CIMARRON

THE SEVERE THUNDERSTORM WATCH FOR THE REST OF THE TEXAS PANHANDLE IS NO
LONGER IN EFFECT.
Special weather statement, Jun 2, 4:20 PM CDT, 2 hours 25 minutes before
NMZ007-013-020-021-OKZ001-TXZ001-002-006-007-011-012-016-017-021-022-
022215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
420 PM CDT FRI JUN 2 1995

THE NATIONAL SEVERE STORMS FORECAST CENTER HAS ISSUED A TORNADO WATCH
EFFECTIVE FRIDAY AFTERNOON AND EVENING THROUGH 10 PM CDT.

THE COUNTIES OF TEXAS INCLUDED IN THIS WATCH ARE:

DALLAM          HARTLEY                 MOORE           SHERMAN

DEAF SMITH      OLHAM                   POTTER          RANDALL

CASTRO          PARMER

IN OKLAHOMA:

CIMARRON

IN NEW MEXICO:

UNION          QUAY                     ROOSEVELT      CURRY

THE SEVERE THUNDERSTORM WATCH FOR THE REST OF THE TEXAS PANHANDLE IS
NO
LONGER IN EFFECT.
Special weather statement, Jun 2, 4:21 PM CDT, 2 hours 24 minutes before
NMZ007-013-020-021-OKZ001-TXZ001-002-006-007-011-012-016-017-021-022-
022215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
420 PM CDT FRI JUN 2 1995

THE NATIONAL SEVERE STORMS FORECAST CENTER HAS ISSUED A TORNADO WATCH
EFFECTIVE FRIDAY AFTERNOON AND EVENING THROUGH 10 PM CDT.

THE COUNTIES OF TEXAS INCLUDED IN THIS WATCH ARE:

DALLAM          HARTLEY                 MOORE           SHERMAN

DEAF SMITH      OLHAM                   POTTER          RANDALL

CASTRO          PARMER

IN OKLAHOMA:

CIMARRON

IN NEW MEXICO:

UNION          QUAY                     ROOSEVELT      CURRY

THE SEVERE THUNDERSTORM WATCH FOR THE REST OF THE TEXAS PANHANDLE IS
NO
LONGER IN EFFECT.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 10:52 AM CDTSevere Thunderstorm WarningAMACarson, Potter68 min
Jun 2, 11:57 AM CDTSevere Thunderstorm WarningAMAChildress63 min
Jun 2, 12:06 PM CDTSevere Thunderstorm WarningAMACarson69 min
Jun 2, 1:00 PM CDTFlash Flood WarningAMACarson2 hr
Jun 2, 1:03 PM CDTSevere Thunderstorm WarningAMAChildress28 min
Jun 2, 1:11 PM CDTSevere Thunderstorm WarningAMACarson, Potter64 min
Jun 2, 5:40 PM CDTSevere Thunderstorm WarningAMAHartley65 min
Jun 2, 5:49 PM CDTTornado WarningAMAHartley56 min
Jun 2, 6:05 PM CDTSevere Thunderstorm WarningAMACastro, Swisher55 min
Jun 2, 6:29 PM CDTSevere Thunderstorm WarningAMAParmer46 min
Jun 2, 6:50 PM CDTTornado WarningAMACastro, Swisher40 min

Nearby

Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.